should the doctor be thinking of discontinuing the medicine if the patient is having noticeable side effects like twitching muscles in their legs and hands after 2yrs of use
Has the twitching just started or has it been happening for a while?
Symptoms which appear late in treatment are referred to as Tardive symptoms or Extrapyramidal Symptoms (EPS). Other Tardive symptoms can include things such as repetitive, involuntary muscle movements (such as lip smacking) or an undeniable urge to be moving constantly.
Tardive symptoms may be relieved by stopping the antipsychotic medication or by adding medications to control the symptoms, although sometimes they become permanent. The best way to prevent them from becoming permanent is to let your healthcare provider know right away if you develop them.
- Haloperidol Information for Consumers
- Haloperidol Information for Healthcare Professionals (includes dosage details)
- Side Effects of Haloperidol (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 14 Jun 2011 • 1 answer
Posted 15 Feb 2013 • 2 answers
Posted 18 Jan 2014 • 1 answer
Posted 19 Jul 2014 • 3 answers
Posted 18 Aug 2016 • 1 answer